Alert archive / Oregon / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 10, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at Jul 16, 2011, 3:15 PM PDT for Baker County, Oregon. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2011, 3:15 PM PDT (22:15 UTC)
- Expired
- Jul 16, 2011, 4:00 PM PDT
- In force
- 45 min
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
County Baker County, OR
The radar
The Pendleton radar (KPDT), 143 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 10.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2510 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 1:32 PM PDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 16, 1:32 PM PDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 232 PM MDT SAT JUL 16 2011 .SHORT TERM...TONIGHT THROUGH MONDAY...WARMING TREND THROUGH MONDAY IS ON TRACK WITH A RETROGRADING UPPER LEVEL RIDGE AND LATE AFTERNOON SURFACE LOW PRESSURE CENTERED OVER SW IDAHO. RETROGRADING RIDGE IS BRINGING STEEP MID LEVEL LAPSE RATES TO THE AREA AND FORECAST SOUNDINGS NEAR BOISE BREAK THE MID LEVEL CAP 3-4 PM TODAY VERSUS ONLY NEAR 6-7 PM THE LAST COUPLE DAYS. THE UPPER LEVEL JET OVER IDAHO WILL LAST THROUGH TONIGHT WHICH KEEPS BULK SHEAR VALUES AROUND 40KTS. MID LEVEL MOISTURE ACROSS OREGON AND CENTRAL IDAHO THROUGH TONIGHT WILL COMBINE WITH AFTERNOON HEATING/STEEP LAPSE RATES AND SHEAR FOR SCATTERED TO ISOLATED THUNDERSTORMS POSSIBLY WITH DAMAGING WINDS. HAVE ADDED GUSTY WINDS TO THUNDERSTORM CHARACTER FOR NOW. RETROGRADING RIDGE WILL NUDGE MOISTURE FIELDS WEST SO THAT DRY AIR COVERS SE OREGON/SW IDAHO SUNDAY AND ALL BUT FAR SOUTHERN TWIN FALLS COUNTY MONDAY. THE UPPER TROUGH OFFSHORE MAY NUDGE A BIT OF MOISTURE INTO THE BLUES NORTH OF BURNS AND INTO THE ELKHORNS MONDAY BUT THE RETROGRADING RIDGE WILL PROBABLY DOMINATE. THE SURFACE LOW ACROSS SW IDAHO WILL BRING SE OREGON WEST WINDS 10-20 MPH LATE EACH DAY AS WELL AS GUSTY SOUTH WINDS ACROSS OWYHEE COUNTY AND SOUTH CENTRAL IDAHO. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY...MONDAY NIGHT AND TUESDAY FORECAST AREA STILL IN A WARM SOUTHERLY FLOW BETWEEN AN UPPER LEVEL TROUGH JUST OFF THE WEST COAST AND A BROAD UPPER LEVEL RIDGE IN THE CENTRAL PLAINS. MODEL TREND IS TO BRING THE TROUGH INLAND MONDAY NIGHT AND TUESDAY...BUT MODELS CONTINUE TO SLOW DOWN THE EASTWARD MOVEMENT OF THIS TROUGH. WITH THE SLOWER TIMING DECIDED TO INCREASE MAX TEMPERATURES ON TUESDAY A DEGREE OR TWO BUT WILL KEEP THE SLIGHT CHANCE TO CHANCE POPS OVER NORTHERN ZONES LATE TUESDAY AFTERNOON INTO TUESDAY EVENING DUE TO MOISTURE AND INSTABILITY AHEAD OF THE TROUGH. LATEST MODEL TRENDS HAVE THE TROUGH WEAKENING AND MOVING NORTHEAST OVER THE FORECAST AREA TUESDAY NIGHT AND WEDNESDAY WITH HIGH TEMPERATURES WEDNESDAY AFTERNOON AROUND 10 DEGREES COOLER THAN ON TUESDAY. CURRENT FORECAST CLOSE TO THIS TREND SO ONLY MADE MINOR ADJUSTMENT TO THE POPS AND LITTLE CHANGE TO TEMPERATURES. TROUGH AXIS TO MOVE OVER THE REGION WEDNESDAY NIGHT AND THURSDAY FOR A SMALL CHANCE OF POPS OVER NORTHERN ZONES AND MAX TEMPERATURES AROUND 10 DEGREES BELOW NORMAL. FRIDAY INTO SATURDAY AS THE TROUGH WEAKENS AND MOVES EAST A ZONAL FLOW WILL SET UP OVER THE REGION. THIS WILL BRING MAINLY DRY CONDITIONS TO THE FORECAST AREA WITH TEMPERATURES A FEW DEGREES BELOW NORMAL. && .AVIATION...VFR. ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS THROUGH 06Z MAINLY NORTH AND WEST OF A KLLJ-KMYL-KREO LINE. LOCAL MVFR CONDITIONS IN HEAVIER SHOWERS. SURFACE WINDS WILL BE LIGHT EXCEPT GUSTY NEAR THUNDERSTORMS. MODERATE TO STRONG SOUTHERLY WINDS ALOFT. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE SHORT TERM...VM LONG TERM....JA/WH AVIATION.....JA
Hazardous weather outlook, Jul 16, 4:48 AM PDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 548 AM MDT SAT JUL 16 2011 IDZ011>016-028>030-033-ORZ061>064-171200- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 548 AM MDT SAT JUL 16 2011 /448 AM PDT SAT JUL 16 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 16, 2:55 PM PDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
255 PM PDT SAT JUL 16 2011
ORZ062-162245-
BAKER OR-
255 PM PDT SAT JUL 16 2011
THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN BAKER COUNTY IN NORTHEAST OREGON...
UNTIL 345 PM PDT.
AT 249 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES SOUTHWEST OF BAKER...MOVING NORTHEAST AT
30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
ANTLERS FOREST SERVICE STATION...
LARCH SUMMIT...
SUMPTER...
MCEWEN...
MASON DAM...
ELKHORN PEAK...
BAKER...
ROCK CREEK...
HAINES...
AND THIEF VALLEY RESERVOIR.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. TAKE SHELTER INSIDE A
BUILDING OR VEHICLE WHEN THUNDERSTORMS APPROACH. LIGHTNING CAN OCCUR
15 MILES OR MORE AWAY FROM THE CENTER OF A STORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 4500 11778 4500 11767 4497 11756 4452 11816
4467 11836 4502 11809 4499 11797 4501 11791
4504 11790 4506 11785
TIME...MOT...LOC 2155Z 221DEG 28KT 4469 11817
BWThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 4:25 PM PDT | Special Weather Statement | BOI | Washington | 50 min |
| Jul 16, 2:55 PM PDT | Special Weather Statement | BOI | Baker | 50 min |
Nearby
Severe Thunderstorm Warnings in Oregon, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.